If you take too much Niravam (orally disintegrating alprazolam), you may have overdose symptoms such as drowsiness, slow reflexes, and confusion. You are more likely to experience life-threatening symptoms if you take Niravam with alcohol. Treatment options can include administering certain medicines, pumping the stomach, or providing supportive care.
Can You Take Too Much Niravam?Niravam® (orally disintegrating alprazolam) is a prescription medication used in the treatment of panic disorder and generalized anxiety disorder (GAD). It belongs to a class of medications called benzodiazepines. As with any drug, it is possible to overdose on Niravam.
The specific effects of an overdose can vary, depending on a number of factors, including the Niravam dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseBased on reports of overdoses with alprazolam (the active ingredient in Niravam), as well as overdoses with other benzodiazepines, symptoms of a Niravam overdose may include:
- Blurred vision
- Slurred speech
- Coordination problems
- Slowed reflexes
- Breathing problems
Life-threatening overdoses may be more likely to occur when too much Niravam is taken with alcohol.
Treating a Niravam OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Flumazenil (Romazicon®), an antidote for benzodiazepine overdoses, may also be used to counteract the effects.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment for an overdose with Niravam may include:
- Fluids through an intravenous (IV) line
- Close monitoring of breathing, heart rate, and blood pressure
- Medicines to treat low blood pressure.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Niravam.